Ready to test your Knowledge?
Try out our new practice tests completely free!
exam preparation banner icon

Pharmacotherapeutics

Nursing

Quiz 18 :

Therapy of Infectious and Parasitic Diseases

Quiz 18 :

Therapy of Infectious and Parasitic Diseases

search
arrow
A patient has a skin infection and the culture reveals methicillin-resistant Staphylococcus aureus (MRSA). What medication treatment should the provider prescribe for this patient?
Free
Multiple Choice
Answer:

Answer:

D

arrow
A patient who has been taking linezolid for 6 months develops vision problems and is worried about blindness. What response will the provider give to address the patient's concern?
Free
Multiple Choice
Answer:

Answer:

C

arrow
A patient receiving a cephalosporin develops a secondary intestinal infection caused by Clostridium difficile. What action will the provider take to provide effective care for this patient?
Free
Multiple Choice
Answer:

Answer:

B

arrow
A patient is about to receive penicillin G for an infection that is highly sensitive to this drug. While obtaining the patient's medication history, the nurse learns that the patient experienced a rash when given amoxicillin as a child 20 years earlier. What action will the provider take when made aware of the patient's past reaction to amoxicillin?
Multiple Choice
Answer:
arrow
A patient has a localized skin infection, which is most likely caused by a gram-positive cocci. Until the culture and sensitivity results are available, the provider will order a ____-spectrum ____ agent.
Multiple Choice
Answer:
arrow
A child with an ear infection is not responding to treatment with amoxicillin. What alternative medication will the provider order?
Multiple Choice
Answer:
arrow
An older adult patient with a history of chronic obstructive pulmonary disease (COPD) develops bronchitis. The patient has a temperature of 39.5C. What action will the provider initially take to assure effective care for this patient?
Multiple Choice
Answer:
arrow
A patient received 500 mg of azithromycin at 0800 as a first dose. What order will the provider write for the amount and time of the second dose of azithromycin?
Multiple Choice
Answer:
arrow
A patient with an infection caused by Pseudomonas aeruginosa is being treated with piperacillin. The nurse providing care reviews the patient's laboratory reports and notes that the patient's blood urea nitrogen and serum creatinine levels are elevated. What action will the provider take when notified of the elevated lab results?
Multiple Choice
Answer:
arrow
A patient diagnosed with cystic fibrosis has a Pseudomonas aeruginosa infection and the provider has ordered aztreonam. What instruction will the provider give the patient regarding the administration of this drug?
Multiple Choice
Answer:
arrow
A patient is given a new prescription for potassium penicillin G given intravenously (IV) every 8 hours and gentamicin given IV every 12 hours. Which is the best schedule for administering these drugs?
Multiple Choice
Answer:
arrow
A 6-week-old infant who has not yet received immunizations develops a severe cough. While awaiting nasopharyngeal culture results, the provider will prescribe which antibiotic?
Multiple Choice
Answer:
arrow
A patient will be discharged home to complete treatment with intravenous cefotetan. The prescriber will include which instruction when teaching the patient about this drug treatment?
Multiple Choice
Answer:
arrow
Which side effect of clindamycin causes the provider the most concern and may warrant discontinuation of the drug?
Multiple Choice
Answer:
arrow
A patient reporting burning on urination and increased frequency has a history of frequent urinary tract infections (UTIs). The patient is going out of town in 2 days and the provider wants to treat the infection quickly. What medication will the provider order?
Multiple Choice
Answer:
arrow
Which cephalosporin may the prescriber order to treat meningitis?
Multiple Choice
Answer:
arrow
A patient is receiving intravenous potassium penicillin G, 2 million units to be administered over 1 hour. At 1900, the nurse notes that the dose hung at 1830 has infused completely. What action will the provider take when notified of this medication error?
Multiple Choice
Answer:
arrow
A patient who is taking doxycycline for a serious infection reports anal itching. What action will the provider take?
Multiple Choice
Answer:
arrow
A patient develops Clostridium difficile-associated diarrhea (CDAD). Which antibiotic will the prescriber order to treat this infection?
Multiple Choice
Answer:
arrow
A patient is to undergo orthopedic surgery, and the prescriber will order a cephalosporin to be given preoperatively as prophylaxis against infection. Which generation of cephalosporin will the provider order?
Multiple Choice
Answer:
Showing 1 - 20 of 80